Alert archive / Ohio / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 100, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 11, 2009, 2:09 PM EDT for Erie County, Ohio. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2009, 2:09 PM EDT (18:09 UTC)
- Expired
- Aug 11, 2009, 3:00 PM EDT
- In force
- 51 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
County Erie County, OH
The radar
The Cleveland radar (KCLE), 55 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 2:15 PM EDT | HAIL 0.75 | 5 Se Sandusky, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 477 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 111809
SVRCLE
OHC043-111900-
/O.NEW.KCLE.SV.W.0100.090811T1809Z-090811T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
209 PM EDT TUE AUG 11 2009
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ERIE COUNTY IN NORTH CENTRAL OHIO
* UNTIL 300 PM EDT
* AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTHEAST OF SANDUSKY...
AND WAS MOVING SOUTHEAST AT 20 MPH. PENNY SIZE HAIL CAN BE
EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
SANDUSKY...
HURON...
MILAN...
BERLIN HEIGHTS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4140 8254 4140 8249 4141 8248 4139 8247
4140 8243 4143 8240 4143 8234 4128 8234
4130 8283 4146 8273 4149 8269
TIME...MOT...LOC 1808Z 300DEG 16KT 4139 8264
$$
GARNET2 follow-up statements
000
WWUS51 KCLE 111834
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
234 PM EDT TUE AUG 11 2009
OHC043-111900-
/O.CON.KCLE.SV.W.0100.000000T0000Z-090811T1900Z/
ERIE OH-
234 PM EDT TUE AUG 11 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR SOUTHERN ERIE COUNTY IN NORTH CENTRAL OHIO...
AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BERLIN HEIGHTS...OR 6
MILES NORTH OF NORWALK...MOVING SOUTHEAST AT 20 MPH. PENNY SIZE HAIL
MAY ALSO ACCOMPANY THESE STORMS.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...BERLIN
HEIGHTS.
LAT...LON 4137 8234 4129 8235 4129 8258 4130 8282
4132 8282 4142 8276
TIME...MOT...LOC 1834Z 308DEG 16KT 4131 8255
$$
THOMPSON000
WWUS51 KCLE 111855
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
255 PM EDT TUE AUG 11 2009
OHC043-111905-
/O.EXP.KCLE.SV.W.0100.000000T0000Z-090811T1900Z/
ERIE OH-
255 PM EDT TUE AUG 11 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ERIE COUNTY IN NORTH
CENTRAL OHIO EXPIRES AT 300 PM EDT...
LAT...LON 4137 8234 4129 8235 4129 8258 4130 8282
4132 8282 4142 8276
TIME...MOT...LOC 1855Z 321DEG 11KT 4127 8256
$$
THOMPSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 1:48 PM EDT, 21 minutes earlier.
Area forecast discussion, Aug 11, 1:48 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 148 PM EDT TUE AUG 11 2009 .SYNOPSIS... COLD FRONT STILL WELL NORTHWEST OF THE FORECAST AREA THIS MORNING AND WARM TROPICAL AIR CONTINUES TO REMAIN PRESENT OVER THE REGION IN SOUTH TO SOUTHWEST FLOW. THE COLD FRONT IS PROGGED TO MOVE SLOWLY EAST ACROSS THE AREA EARLY THIS AFTERNOON. HIGH PRESSURE WILL GRADUALLY MOVE EAST TOWARD THE REGION OVER THE NEXT COUPLE DAYS. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... UPDATED TO MAKE SOUTHERN 2/3 OF FORECAST AREA LIKELY POPS VICE JUST A CHANCE. FRONT SOUTH OF A BUF TO TOL LINE AND BUFKIT SHOWS INVERSION BREAKING AROUND NOW. WITH LIFTED INDEX BETWEEN -3 AND -5 AND CAPES IN EXCESS OF 1000 J/KG SO SHOULD BE ENOUGH LIFT AND INSTABILITY TO KICK OFF TSRA. MOTHER NATURE HAS DECIDED THAT WE HAVE SUFFERED LONG ENOUGH WITH OUR SPRING AND FALL LIKE WEATHER ALL SUMMER THAT WE DESERVE A BIT MORE SUMMER WEATHER FOR A WHILE. THE TROPICAL AIR MASS REMAINS PRESENT OVER THE FORECAST AREA AS THE COLD FRONT CONTINUES TO LINGER WELL NORTHWEST OF THE AREA. THE COLD FRONT IS PROGGED TO MOVE SOUTHEAST INTO THE REGION THIS AFTERNOON AND HAS THE POTENTIAL TO BE THE FOCUS FOR MORE SEVERE THUNDERSTORMS. DEW POINTS ARE IN THE UPPER 60S TO LOWER 70S STILL WITH MOIST AIR MASS. THIS IN COMBINATION WITH STILL WARM TEMPERATURES ACROSS THE AREA...WE COULD BECOME SOMEWHAT UNSTABLE THIS AFTERNOON AHEAD OF THE COLD FRONT. ALTHOUGH...IT APPEARS THE STORM PREDICTION CENTER THINKS ANY STORMS THAT DO BECOME SEVERE WILL BE MARGINAL. DUE TO MINIMAL THREAT...I WILL NOT BE MENTIONING ANY SEVERE THUNDERSTORM THREAT IN THE ZONE FORECASTS BUT WILL MAKE MENTION OF THE POSSIBILITY IN THE HAZARDOUS WEATHER OUTLOOK. 850 MB TEMPERATURES QUITE A BIT COOLER THAN YESTERDAY SO WILL BE DROPPING TEMPERATURES BACK SEVERAL DEGREES FOR HIGHS TODAY. TEMPERATURES DURING THE DAY ARE EXPECTED TO BE IN THE MIDDLE 80S IN THE WEST AND LOWER 80S TO UPPER 70S IN THE EAST. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/... NOT TOO MUCH TO TALK ABOUT IN THE SHORT TERM PERIODS AS FAIR WEATHER RETURNS TO THE FORECAST AREA OVER THE NEXT SEVERAL DAYS. LINGERING SHOWER ACTIVITY WILL PULL SOUTHEAST OF THE AREA TONIGHT AND BRING AN END TO THE PRECIPITATION THREAT. HIGH PRESSURE WILL FINALLY BUILD EAST INTO THE REGION LATER TONIGHT INTO THE MIDDLE OF THE WEEK. AS THE SAYING GOES...BIG BUBBLE NO TROUBLE. WEAK COOL AIR ADVECTION WILL TAKE PLACE TOMORROW BUT AS HIGH MOVES CLOSER TO THE AREA...AIR MASS WILL BEGIN TO MODIFY AND HEAT UP ONCE AGAIN. WE ARE LOOKING AT TEMPERATURES CLIMBING BACK INTO THE LOWER TO MIDDLE 80S BY THURSDAY AND BACK TO THE MIDDLE AND UPPER 80S BY FRIDAY. OVERNIGHT LOWS WILL NOT SUFFER TOO MUCH BUT WILL MAKE IT MORE COMFORTABLE FOR SLEEPING AS THEY DROP BACK INTO THE LOWER 60S BY THURSDAY AND FRIDAY MORNING. && .LONG TERM /SATURDAY THROUGH MONDAY/... THE HIGH PRESSURE AREA STARTS MOVING EAST OVER THE WEEKEND. IN THE RETURN FLOW WILL BE SOME MOISTURE AND SHORT WAVES. THE GFS AND ECMWF AGREE. AT THIS TIME WILL JUST KEEP SUNDAY AND MONDAY A 20 PERCENT CHANCE UNTIL THINGS SEEM TO BE CONSISTENT. TEMPERATURES WILL BE ABOVE NORMAL. GRIDDED MOS SEEMS GOOD. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... CONVECTION CONTINUES TO DEVELOP ALONG SEVERAL BOUNDARIES ACROSS THE REGION. MOST CONCERN WILL BE WITH THE THUNDERSTORMS LOCATED OVER NW OHIO AHEAD OF A COLD FRONT THAT IS SLOWLY MOVING SOUTHWARD. WINDS WILL VARY IN THE CONVECTION BUT WILL GRADUALLY BECOME NORTH IN THE WAKE OF THE FRONT/CONVECTION. WILL THEN HAVE TO WATCH FOR FOG...ESPECIALLY WHERE RAIN OCCURS. WILL SEE SOME IFR/MVFR CONDITIONS WITH THE FOG IN THE MORNING. .OUTLOOK...MAINLY VFR...EXCEPT SOME LOCAL MVFR BR IN THE AM. && .MARINE... COLD FRONT WILL MOVE ACROSS THE LAKE BY EARLY AFTERNOON. NOT THAT MUCH WIND ASSOCIATED WITH IT. ONCE THE FRONT MOVES THROUGH THE SCATTERED SHOWERS AND THUNDERSTORMS WILL END. FOR WEDNESDAY AND THURSDAY WITH HIGH PRESSURE BUILDING IN FROM THE NORTH A NORTHEAST FLOW. THE FLOW WILL BE LIGHT AND THAT SHOULD KEEP WAVES AND WIND UNDER SMALL CRAFT ADVISORY CRITERIA. THE HIGH WILL MOVE EAST OF THE REGION FOR THE WEEKEND WITH THE FLOW REMAINING LIGHT AND EAST TO SOUTHEAST. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...LOMBARDY NEAR TERM...DJB SHORT TERM...LOMBARDY LONG TERM...KIELTYKA AVIATION...MULLEN MARINE...KIELTYKA
Hazardous weather outlook, Aug 11, 4:11 AM EDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 411 AM EDT TUE AUG 11 2009 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-120815- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 411 AM EDT TUE AUG 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL MOVE EAST ACROSS THE REGION AND CAUSE THUNDERSTORMS TO DEVELOP. THERE IS THE POSSIBILITY THAT SOME OF THE THUNDERSTORMS THAT DEVELOP THIS AFTERNOON WILL BE SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LOMBARDY
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 10:02 PM EDT | Areal Flood Warning | CLE | Ashland, Wayne | 6 hr |
| Aug 11, 6:15 AM EDT | Special Marine Warning | CLE | 60 min | |
| Aug 11, 3:27 PM EDT | Areal Flood Advisory | CLE | Mahoning | 3 hr |
| Aug 11, 5:42 PM EDT | Severe Thunderstorm Warning | CLE | Stark, Summit | 63 min |
| Aug 11, 6:14 PM EDT | Severe Thunderstorm Warning | CLE | Marion, Wyandot | 61 min |
| Aug 11, 7:05 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 22 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.